Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 34, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 2, 2007, 6:27 PM EDT for Putnam County, Indiana. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2007, 6:27 PM EDT (22:27 UTC)
- Expired
- Jun 2, 2007, 7:05 PM EDT
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Putnam County, IN
The radar
The Indianapolis radar (KIND), 46 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:38 PM EDT | HAIL 0.88 | 1 N Cloverdale, IN | NICKEL HAIL REPORTED BY LAW ENFORCEMENT AT THE HIGHWAY 231 INTERCHANGE ON INTERSTATE 70. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 022227
SVRIND
INC133-022315-
/O.NEW.KIND.SV.W.0034.070602T2227Z-070602T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
627 PM EDT SAT JUN 2 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 715 PM EDT
* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CLOVERDALE...OR
ABOUT 29 MILES NORTHWEST OF BLOOMINGTON...AND MOVING NORTH AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENCASTLE BY 650 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3966 8685 3962 8667 3949 8670 3946 8676
3949 8691
$$
PUMA2 follow-up statements
000
WWUS53 KIND 022244
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
644 PM EDT SAT JUN 2 2007
INC133-022315-
/O.CON.KIND.SV.W.0034.000000T0000Z-070602T2315Z/
PUTNAM-
644 PM EDT SAT JUN 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EAST CENTRAL PUTNAM COUNTY...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR CLOVERDALE...OR ABOUT 31 MILES EAST OF
TERRE HAUTE...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENCASTLE BY 650 PM EDT...
HAIL UP TO 0.88 INCHES IN DIAMETER HAS BEEN REPORTED AT INTERSTATE
70 AND US ROUTE 231 WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3966 8685 3962 8667 3952 8669 3952 8670
3951 8670 3949 8670 3950 8678 3953 8688
$$
PUMA000
WWUS53 KIND 022305
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
705 PM EDT SAT JUN 2 2007
INC133-022315-
/O.CAN.KIND.SV.W.0034.000000T0000Z-070602T2315Z/
PUTNAM-
705 PM EDT SAT JUN 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PUTNAM COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
LAT...LON 3966 8685 3962 8667 3952 8669 3952 8670
3951 8670 3949 8670 3950 8678 3953 8688
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:35 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 2, 2:35 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 235 PM EDT SAT JUN 2 2007 .SHORT DISCUSSION...TONIGHT THROUGH MONDAY MAIN FOCUS WILL CONTINUE TO BE THE CHANCE OF THUNDERSTORMS. THUNDERSTORMS DURING THE AFTERNOON WITH THE HEATING. LOOKING AT THE LIFTED INDEXES AND K-INDEX THE MOST UNSTABLE AREAS ARE IN THE CENTRAL AND EAST. THIS IS FOLLOWING THE THUNDERSTORM DEVELOPMENT THIS AFTERNOON WHERE THERE IS LITTLE ACTIVITY IN THE EXTREME NW. THE HEIGHT OF WET BULB ZERO IS ABOVE 12K WHICH WOULD INDICATED ONLY A SLIGHT CHANCE FOR HAIL. SO FAR ONLY HAVE RECEIVED 1 REPORT OF HAIL AND THIS WAS BLO PEA SIZE. CAPE ONLY GOES TO AROUND 1200 OVER CNTRL AND EAST WITH ONLY AROUND 600 IN THE NW. THUNDERSTORM ACTIVITY SHOULD DECREASE SOME AFTER SUNSET. A COLD FRONT WILL BE MOVING THROUGH INDIANA ON SUNDAY. MOISTURE AND INSTABILITY WILL BE INCREASING WITH THE FRONT. LI DROP TO AROUND -5. CAPE REACH 1400 MAINLY DURING THE LATE MORNING IN THE CENTRAL AND WEST THEN IN THE AFTERNOON IN THE EAST. IN THE WEST IN THE AFTN IT DROPS TO 300. WILL GO FOR LIKELY TSTMS IN THE WEST AND CENTRAL DURING THE MORNING AND A CHC IN THE EAST. DURING THE AFTERNOON WILL DROP THE POP TO A CHANCE IN THE WEST. ON SUNDAY AFTN 850 MB TEMPS DROP AROUND 4C OVER WHAT THEY HAVE BEEN. TEMPS HAVE BEEN GOING AT OR ABV GUIDANCE. CLOUD COVER WILL HELP TO HOLD THINGS DOWN. WILL GO TOWARD THE HIGHER TEMP VALUE. THERE WILL BE ENOUGH INSTABILITY AFTER FROPA TO KEEP A CHANCE ON SUNDAY NIGHT AND MONDAY. && .EXTENDED DISCUSSION...TUESDAY THROUGH SATURDAY WEATHER FACTOR TO CONTINUE TO WATCH IN THE EXTENDED PERIOD WILL BE THE CHANCE OF THUNDERSTORMS. THE FRONT WILL BECOME STATIONARY OVER CENTRAL INDIANA ON TUESDAY. THIS WILL KEEP A CHANCE OF SHOWERS. WITH THE CLOUD COVER AND MORE OF A FLOW FROM THE N HIGH TEMPS WILL ONLY BE IN THE 70S. THE FRONT WILL MOVE INTO SOUTHERN KY ON WEDNESDAY THIS WILL ALLOW INDIANA TO BECOME UNDER THE INFLUENCE OF HIGH PRESSURE CENTERED OVER THE GREAT LAKES. A LITTLE MORE SUNSHINE WILL HELP TO PUSH TEMPS UP A FEW DEGREES. A COLD FRONT WILL MOVE TOWARD INDIANA FROM THE NORTHWEST ON THURSDAY NIGHT. WILL BRING A CHANCE OF RAIN IN THEN AND KEEP IT THROUGH THE END OF THE EXTENDED PERIOD. .AVIATION...DISCUSSION FOR 18Z TAFS PRIMARILY VFR CONDITIONS EXPECTED THRU THE PERIOD. ONLY PROBLEMS WILL BE SCT TSRA AND A FEW HOURS OF MVFR FOG AROUND SUNRISE. UNSTABLE AIRMASS IS ALLOWING SCT TSRA TO DEVELOP ACROSS CENTRAL INDIANA. NO ORGANIZED TSRA EXPECTED THIS AFTN...SO WILL JUST USE VCTS. BRIEF IFR CONDS POSSIBLE WITH ANY THUNDERSTOM DUE TO HEAVY RAIN. A COLD FRONT WILL SLOWLY MAKE ITS WAY INTO THE AREA FROM IL AFT 00Z. A LINE OF TSRA MAY MAKE IT INTO LAF AND HUF...BUT CONFIDENCE TOO LOW TO TRY AND TIME THAT FAR OUT. REMNANTS OF LINE MAY WORK INTO IND AND BMG BEFORE 06Z...BUT AGAIN CONFIDENCE MUCH TOO LOW ATTM TO MENTION. WILL USE VCTS AND CB MENTION TO HIGHLIGHT POSSIBILITY. CIGS SHOULD DROP TO BELOW 10KFT SUNDAY WITH FRONT IN THE AREA AND PERHAPS DYING SHRA. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CS PUBLIC...SH
Hazardous weather outlook, Jun 2, 5:53 AM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 553 AM EDT SAT JUN 2 2007 INZ021-028-029-035-031000- CARROLL-WARREN-TIPPECANOE-FOUNTAIN- 553 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT. AT THE PRESENT TIME...CONDITIONS ARE FAVORABLE FOR THE POSSIBILITY OF A FEW SEVERE STORMS...ESPECIALLY FROM THE MID AFTERNOON HOURS TODAY INTO THE LATE EVENING HOURS OF TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY AND MONDAY...AND WELL AS NEXT FRIDAY. AT THE PRESENT TIME...CONDITIONS MAY BECOME FAVORABLE FOR SEVERE STORMS TOWARDS THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM THE MID AFTERNOON HOURS TODAY INTO THE LATE EVENING HOURS TONIGHT. IN ADDITION...SEVERE WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS AND STATEMENTS REGARDING THE SEVERE THREAT LATE NEXT WEEK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-036>049-051>057-060>065-067>072-031000- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 553 AM EDT SAT JUN 2 2007 /453 AM CDT SAT JUN 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT. AT THE PRESENT TIME...CONDITIONS ARE NOT FAVORABLE FOR SEVERE STORMS...ALTHOUGH ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY AND MONDAY...AND WELL AS NEXT FRIDAY. AT THE PRESENT TIME...CONDITIONS MAY BECOME FAVORABLE FOR SEVERE STORMS TOWARDS THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SEVERE WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS AND STATEMENTS REGARDING THE SEVERE THREAT LATE NEXT WEEK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:26 PM EDT | Severe Thunderstorm Warning | IND | Montgomery | 34 min |
| Jun 2, 7:49 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.